Hail, Winston
- When
- July 7, 12:00 PM CST
- Where
- Winston County, 2.15 mi SSE of Noxapater
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.970, -89.040
Quarter to golf ball sized hail fell.
An outflow boundary northwest of the area moved across Central Mississippi creating several severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
An outflow boundary northwest of the area moved across Central Mississippi creating several severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 7, 9:01 AM CST, 2 hours 59 minutes earlier.
Area Forecast Discussion National Weather Service Jackson MS 1001 AM CDT Sun Jul 7 2019 .UPDATE... Updated for morning discussion. && .DISCUSSION... Dewpoints in the I-59 corridor were in the lower 70s for the most part. Latest guidance suggests mixing in the afternoon will lower moisture values even more across the southeast and heat indices may not peak in the lower 100s. For the northwest portions of the area, there appears to be more convection. Right now the complex over southwest Arkansas has been very slowly spreading east. Hi- res has it reaching the CWA by early afternoon and spreading a little further southeast into central MS than the previous run. Looks like there could be a little more convection around/maybe clouds as the complex gets closer. Will hold on to the limited heating for now. Clouds were thinning so expecting temps to quickly rise, plus there will be a few hours before convection develops. Update was already out. && .AVIATION... 12Z TAF discussion: VFR conditions will continue through most of the day. There will be chances that a few sites will see limiting conditions due to thunderstorms this afternoon. There was enough confidence in coverage to add a VCTS group at each site. Storm coverage will diminish after 00Z. /JPM3/ME && .PRELIMINARY POINT TEMPS/POPS... Jackson 94 73 93 75 / 31 17 33 18 Meridian 97 73 95 75 / 31 22 23 12 Vicksburg 92 73 92 76 / 29 17 25 19 Hattiesburg 98 75 94 76 / 17 22 29 20 Natchez 96 74 93 75 / 13 17 20 14 Greenville 91 75 91 76 / 33 22 30 20 Greenwood 91 73 91 75 / 28 21 30 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1223 PM CDT Sun Jul 7 2019 ARZ074-LAZ024-026-MSZ018-019-060>066-072>074-081730- Ashley-Catahoula-Concordia-Bolivar-Sunflower-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 1223 PM CDT Sun Jul 7 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest and south Mississippi. .DAY ONE...The rest of Today and Tonight EXCESSIVE HEAT THREAT...Limited TIMING...remainder of today Temperatures in the mid to upper 90s and heat indices around 105 degrees may result in limited heat stress issues through this afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures in the mid to upper 90s and heat indices around 105 will lead to heat stress issues throughout the region on Tuesday and Wednesday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. ARZ075-LAZ007>009-015-016-023-025-MSZ025-034>059-081730- Chicot-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Tensas-Leflore-Washington-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- 1223 PM CDT Sun Jul 7 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through early evening EXCESSIVE HEAT THREAT...Limited TIMING...remainder of today Isolated severe thunderstorms, capable of producing damaging wind gusts, will be possible through early this evening. (https://www.weather.gov/images/jan/graphicast/1.png) Temperatures in the mid to upper 90s and heat indices around 105 degrees may result in limited heat stress issues through this afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures in the mid to upper 90s and heat indices around 105 will lead to heat stress issues throughout the region on Tuesday and Wednesday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ027-028-032-033-081730- Carroll-Montgomery-Choctaw-Oktibbeha- 1223 PM CDT Sun Jul 7 2019 This hazardous weather outlook is for northern portions of central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through early evening Isolated severe thunderstorms, capable of producing damaging wind gusts, will be possible through early this evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures in the mid to upper 90s and heat indices around 105 will lead to heat stress issues throughout the region on Tuesday and Wednesday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ026-029>031-081730- Grenada-Webster-Clay-Lowndes- 1223 PM CDT Sun Jul 7 2019 This hazardous weather outlook is for northern and northeastern portions of central Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures in the mid to upper 90s and heat indices around 105 will lead to heat stress issues throughout the region on Tuesday and Wednesday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. DL && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
Special Weather Statement
National Weather Service Jackson MS
1224 PM CDT Sun Jul 7 2019
ARZ075-LAZ008-009-MSZ034-040-071815-
Chicot AR-East Carroll LA-West Carroll LA-Washington MS-Issaquena MS-
1224 PM CDT Sun Jul 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY...
NORTHEASTERN EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 115
PM CDT...
At 1223 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles southwest of Eudora, moving southeast at 40 mph. There was also
a cluster of storms near Glen Allen, also moving southeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Eudora around 1230 PM CDT.
Gassoway and Millikin around 1240 PM CDT.
Glen Allan around 1255 PM CDT.
Other locations impacted by this storm include Mayersville and
Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3310 9146 3318 9142 3310 9092 3282 9105
3297 9144 3298 9144 3298 9145 3299 9145
3299 9144 3301 9144 3301 9146
TIME...MOT...LOC 1723Z 293DEG 35KT 3307 9138
7Special Weather Statement
National Weather Service Jackson MS
1250 PM CDT Sun Jul 7 2019
MSZ046-071815-
Kemper MS-
1250 PM CDT Sun Jul 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEMPER COUNTY UNTIL
115 PM CDT...
At 1250 PM CDT, Meteorologists were tracking a strong thunderstorm
near De Kalb, or 7 miles southeast of Preston, moving southeast at 10
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
De Kalb around 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3271 8876 3283 8885 3293 8870 3293 8851
3276 8851
TIME...MOT...LOC 1750Z 326DEG 10KT 3283 8872
TWSpecial Weather Statement
National Weather Service Jackson MS
100 PM CDT Sun Jul 7 2019
MSZ035-040>042-047-071845-
Sharkey MS-Warren MS-Humphreys MS-Yazoo MS-Issaquena MS-
100 PM CDT Sun Jul 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN...
NORTHWESTERN YAZOO...ISSAQUENA...SOUTHERN HUMPHREYS AND SHARKEY
COUNTIES UNTIL 145 PM CDT...
At 100 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Delta City to 6 miles southwest of
Rolling Fork to near Monticello. Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Rolling Fork, Anguilla, Delta City and Nitta Yuma around 105 PM
CDT.
Onward around 110 PM CDT.
Midnight around 120 PM CDT.
Holly Bluff around 125 PM CDT.
Eagle Bend around 135 PM CDT.
Other locations impacted by these storms include Cary and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3286 9101 3310 9083 3310 9066 3300 9038
3269 9059 3247 9098 3248 9100 3251 9100
3254 9110 3254 9108 3261 9101 3264 9102
3261 9105 3259 9112 3260 9114 3264 9115
3272 9105 3274 9116 3276 9116
TIME...MOT...LOC 1800Z 297DEG 30KT 3308 9078 3284 9096 3266 9132
TWThe Jackson/Brandon,MS radar (KDGX), 117 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
9 thunderstorm wind, 1 hail. Local standard time, as filed.
Quarter to golf ball sized hail fell.
A tree was blown down on Highway 433 in the Mechanicsburg community.
Large limbs were blown down at the intersection of Highway 51 and Weisenberger Road.
A tree was blown down at the intersection of Rocky Hill Road and Highway 17.
A tree fell along Magnolia Avenue.
A large tree was blown down on a house on Main Street. Numerous large limbs were also blown down across town.
Part of a metal roof was blown off of a church.
A tree was blown down.
Several trees were blown down in the Oktoc area.
A large tree was uprooted in the Starkville area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2019Every state in 2019This day in weather historyWarnings in Mississippi, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842624, 842584, 842593, 842595, 842625, 842605, 842615, 842611, 842617, 842622.